Alert archive / Massachusetts / Gale Warnings in 2008
Gale Warning 52, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Dec 3, 2008, 4:28 PM EST. It took effect at Dec 4, 2008, 8:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2008, 4:28 PM EST (21:28 UTC)
- In effect from
- Dec 4, 2008, 8:00 AM EST
- Expired
- Dec 4, 2008, 3:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
106 WHUS71 KBOX 032128 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA ISSUED BY NATIONAL WEATHER SERVICE UPTON NY 428 PM EST WED DEC 3 2008 ANZ231-232-234-040530- /O.EXB.KBOX.SC.Y.0245.081204T0300Z-081204T1100Z/ /O.UPG.KBOX.GL.A.0016.081204T1400Z-081204T2200Z/ /O.NEW.KBOX.GL.W.0052.081204T1100Z-081204T2300Z/ CAPE COD BAY-NANTUCKET SOUND-BUZZARDS BAY- 428 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THIS WATCH IS FOR NANTUCKET SOUND...CAPE COD BAY AND BUZZARDS BAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS THURSDAY MORNING WITH THE POTENTIAL FOR GUSTS UP TO 35 KNOTS. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-235-237-254-255-040530- /O.EXT.KBOX.SC.Y.0245.081204T0300Z-081204T1100Z/ /O.UPG.KBOX.GL.A.0016.081204T1400Z-081204T2200Z/ /O.NEW.KBOX.GL.W.0052.081204T1100Z-081204T2300Z/ VINEYARD SOUND-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 428 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THIS ADVISORY AND WATCH IS FOR RHODE ISLAND SOUND...BLOCK ISLAND SOUND AND VINEYARD SOUND. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS THURSDAY MORNING WITH THE POTENTIAL FOR GUSTS UP TO 35 KNOTS. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON. SEAS ARE EXPECTED TO BUILD AFTER MIDNIGHT TONIGHT...REACHING 4 TO 8 FT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-040530- /O.EXT.KBOX.SC.Y.0246.081204T0300Z-081204T2300Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 428 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST THURSDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH MASSACHUSETTS. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY MORNING. THESE WINDS WILL CONTINUE DURING THE AFTERNOON BEFORE DIMINISHING EARLY IN THE EVENING. SEAS ARE EXPECTED TO BUILD TO 4 TO 7 FT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-040530- /O.EXT.KBOX.SC.Y.0246.081204T1100Z-081204T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 428 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THIS ADVISORY IS FOR BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY MORNING. THESE WINDS WILL CONTINUE DURING THE AFTERNOON BEFORE DIMINISHING EARLY IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
331 WHUS71 KBOX 040214 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 914 PM EST WED DEC 3 2008 ANZ231>235-237-041015- /O.CON.KBOX.SC.Y.0245.081204T0300Z-081204T1100Z/ /O.CON.KBOX.GL.W.0052.081204T1100Z-081204T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 914 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. THESE HEADLINES ARE IN EFFECT FOR CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...AS WELL AS RHODE ISLAND AND BLOCK ISLAND SOUNDS. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS OVERNIGHT...WITH GUSTS TO 25 KNOTS TOWARD MORNING. THE WINDS WILL FURTHER STRENGTHEN THURSDAY MORNING WITH GUSTS UP TO 35 KNOTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-041015- /O.EXT.KBOX.SC.Y.0245.081204T0214Z-081204T1100Z/ /O.CON.KBOX.GL.W.0052.081204T1100Z-081204T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 914 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THESE HEADLINES ARE IN EFFECT FOR THE OUTER-WATERS FROM PROVINCETOWN TO MONTAUK. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS OVERNIGHT...WITH GUSTS TO 25 KNOTS TOWARD MORNING. THE WINDS WILL FURTHER STRENGTHEN THURSDAY MORNING WITH GUSTS UP TO 35 KNOTS EXPECTED. IN ADDITION...SEAS WILL BUILD TO BETWEEN 5 AND 9 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-041015- /O.CON.KBOX.SC.Y.0246.081204T0300Z-081204T2300Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 914 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH MASSACHUSETTS. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS OVERNIGHT. ON THURSDAY...SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE WITH GUSTS UP TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-041015- /O.CON.KBOX.SC.Y.0246.081204T1100Z-081204T2300Z/ BOSTON HARBOR-NARRAGANSETT BAY- 914 PM EST WED DEC 3 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THIS ADVISORY IS FOR BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY MORNING. THESE WINDS WILL CONTINUE DURING THE AFTERNOON BEFORE DIMINISHING EARLY IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
008 WHUS71 KBOX 040835 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 AM EST THU DEC 4 2008 ANZ231>235-237-254-255-041645- /O.CAN.KBOX.SC.Y.0245.000000T0000Z-081204T1100Z/ /O.EXT.KBOX.GL.W.0052.081204T1300Z-081204T2000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 335 AM EST THU DEC 4 2008 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EST THIS AFTERNOON. THE GALE WARNING IS IN EFFECT FOR CAPE COD BAY...NANTUCKET SOUND...VINEYARD SOUND...BUZZARDS BAY...AS WELL AS RHODE ISLAND AND BLOCK ISLAND SOUNDS. THE GALE WARNING ALSO INCLUDES THE OUTER-WATERS FROM PROVINCETOWN TO MONTAUK. SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS ARE EXPECTED TO CONTINUE TODAY. IN ADDITION...WIND GUSTS UP TO 35 KNOTS ARE EXPECTED FROM MID MORNING INTO THE EARLY AFTERNOON. THESE WIND GUSTS SHOULD DIMINISH TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-041645- /O.EXT.KBOX.SC.Y.0246.000000T0000Z-081204T2200Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 335 AM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH MASSACHUSETTS. SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS ARE EXPECTED TODAY. THESE WINDS WILL SLOWLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-041645- /O.EXT.KBOX.SC.Y.0246.081204T1300Z-081204T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 335 AM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR BOSTON HARBOR AND NARRAGANSETT BAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO BETWEEN 15 AND 20 KNOTS THIS MORNING WITH GUSTS UP TO 30 KNOTS. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON...BUT SHOULD DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
000 WHUS71 KBOX 041657 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1157 AM EST THU DEC 4 2008 ANZ231>235-237-254-255-042000- /O.CON.KBOX.GL.W.0052.000000T0000Z-081204T2000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1157 AM EST THU DEC 4 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING IS IN EFFECT FOR CAPE COD BAY AND THE SOUTH COASTAL BAYS AND SOUNDS. IT ALSO INCLUDES THE OUTER WATERS FROM PROVINCETOWN TO MONTAUK. SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS WITH GUSTS UP TO 35 KNOTS ARE EXPECTED INTO MID AFTERNOON. WINDS WILL DIMINISH TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-250-042200- /O.CON.KBOX.SC.Y.0246.000000T0000Z-081204T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1157 AM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR BOSTON HARBOR...NARRAGANSETT BAY AND THE EASTERN MASSACHUSETTS COASTAL WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS BETWEEN 15 AND 20 KNOTS WITH GUSTS UP TO 30 KNOTS ARE EXPECTED INTO LATE AFTERNOON. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 041701 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1201 PM EST THU DEC 4 2008 ANZ231>235-237-254-255-042000- /O.CON.KBOX.GL.W.0052.000000T0000Z-081204T2000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1201 PM EST THU DEC 4 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING IS IN EFFECT FOR CAPE COD BAY AND THE SOUTH COASTAL BAYS AND SOUNDS. IT ALSO INCLUDES THE OUTER WATERS FROM PROVINCETOWN TO MONTAUK. SOUTHWEST WINDS BETWEEN 15 AND 25 KNOTS WITH GUSTS UP TO 35 KNOTS ARE EXPECTED THROUGH MID AFTERNOON. WINDS WILL DIMINISH TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-236-250-042200- /O.CON.KBOX.SC.Y.0246.000000T0000Z-081204T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1201 PM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR BOSTON HARBOR...NARRAGANSETT BAY AND THE EASTERN MASSACHUSETTS COASTAL WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH. SOUTHWEST WINDS BETWEEN 15 AND 20 KNOTS WITH GUSTS UP TO 30 KNOTS ARE EXPECTED INTO LATE AFTERNOON. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EVT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 3, 11:11 AM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 3, 11:11 AM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE UPTON NY
1111 AM EST WED DEC 3 2008
.SYNOPSIS...
WEAK HIGH PRESSURE WILL PROVIDE DRY AND TRANQUIL WEATHER THROUGH
TONIGHT. A STRONG COLD FRONT WILL CROSS OUR REGION THURSDAY AFTERNOON
AND EVENING. UNSEASONABLY COLD WEATHER FOLLOWS FOR FRIDAY THROUGH
MONDAY. A LOW PRESSURE SYSTEM MAY GRAZE SOUTHERN NEW ENGLAND WITH
WINTRY WEATHER LATE THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENT FORECAST IS IN GOOD SHAPE...SO NOT PLANNING ON UPDATING THIS
MORNING. A MOSTLY SUNNY DAY WILL RESULT IN NICE WEATHER FOR EARLY
DECEMBER STANDARDS. MID LEVEL TEMPERATURES WARM SIGNIFICANTLY...BUT
WITH A CHILLY START AND THE LOW DECEMBER SUN ANGLE THE FULL MIXING
POTENTIAL WILL NOT BE REALIZED. NONETHELESS...HIGHS SHOULD TOP OUT IN
THE MID TO UPPER 40S WITH PLENTY OF SUNSHINE. IT WILL FEEL A BIT
MILDER THAN YESTERDAY AS WE WILL NOT HAVE THE GUSTY WINDS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
TONIGHT...
HIGH CLOUDINESS WILL GRADUALLY INCREASE OUT AHEAD OF OUR NEXT COLD
FRONT. HOWEVER...STILL EXPECT A PARTLY CLOUDY NIGHT ACROSS THE
REGION. LOWS SHOULD RANGE FROM THE LOW TO MID 20S ACROSS SOUTHWEST
NH/NORTHWEST MA...TO MAINLY THE UPPER 20S AND LOWER 30S ELSEWHERE.
DOWNTOWN BOSTON AND NANTUCKET WILL BE THE WARM SPOTS WITH LOWS IN THE
MID TO UPPER 30S. IN ADDITION...A STRENGTHENING LOW LEVEL JET
SHOULD ALLOW AREAS ALONG THE SOUTH COAST TO SEE TEMPERATURES BEGIN
TO RISE TOWARD DAYBREAK. THIS IS PARTICULARLY TRUE FOR THE CAPE AND
ISLANDS AND WILL TRY TO SHOW IN THIS IN OUR GRAPHICAL FORECAST
PRODUCTS.
THURSDAY...
A WINDY DAY IS ON TAP FOR THE EASTERN HALF OF SOUTHERN NEW ENGLAND
ALONG WITH ABOVE NORMAL TEMPERATURES. 850 MB TEMPERATURES WILL
START THE DAY BETWEEN +4C AND +6C AHEAD OF AN APPROACHING COLD
FRONT. GOOD MIXING AHEAD OF THE FRONT SHOULD YIELD HIGH
TEMPERATURES IN THE MID TO UPPER 40S ACROSS THE INTERIOR...TO
BETWEEN 50 AND 55 DEGREES ON THE COASTAL PLAIN. HOWEVER...IT WILL
NOT FEEL QUITE THAT MILD AS SOUNDINGS SUPPORT GUSTY SOUTHWEST
WINDS. WE EXPECT SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS
BETWEEN 35 AND 40 MPH ACROSS OUR EASTERN ZONES. CAN NOT RULE OUT A
BRIEF MARGINAL WIND ADVISORY FOR THE BLUE HILLS/CAPE/ISLANDS...BUT
FOR NOW WILL KEEP THINGS JUST BELOW.
WE SHOULD SEE PARTIAL SUNSHINE FOR THE FIRST PART OF THE MORNING.
HOWEVER...CLOUDS WILL INCREASE ACROSS THE INTERIOR BY LATE MORNING
AND REACH THE COASTAL PLAIN BY MID AFTERNOON. SO WE DO EXPECT SKIES
TO BECOME MOSTLY CLOUDY ACROSS MOST AREAS BY AFTERNOON. MOISTURE IS
LACKING...BUT ENOUGH FORCING AND DYNAMICS APPEAR AVAILABLE FOR A
BRIEF BAND OF SCATTERED LIGHT RAIN SHOWERS/SPRINKLES ALONG THE FRONT
WITH THE BEST CHANCE ACROSS THE INTERIOR. THEY LOOK TO ARRIVE BY
EARLY AFTERNOON ACROSS THE INTERIOR AND REACH THE COASTAL PLAIN BY
LATE AFTERNOON/EARLY EVENING. WILL RUN WITH HIGH CHANCE POPS ACROSS
SOUTHWEST NH/NORTHWEST MA...TO LOW CHANCE ON THE COASTAL PLAIN.
RAINFALL AMOUNTS LOOK VERY LIGHT WITH MOST LOCATIONS RECEIVING A
TRACE TO FIVE HUNDREDTHS OF AN INCH.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
03/00Z MODELS ARE IN DECENT AGREEMENT INTO EARLY NEXT WEEK. GFS HAS
MORE SUPPORT THAN THE NAM WITH THE INTERNATIONAL MODELS...SO STAYED
CLOSE TO THE GFS THROUGH FRIDAY NIGHT. THEREAFTER...FOLLOWED A BLEND
OF THE GFS AND ECMWF...WHICH WERE REASONABLY CLOSE THROUGH MONDAY.
STILL SIGNIFICANT SPREAD IN THE GFS ENSEMBLES...SO WANT TO TRY TO
MINIMIZE ERRORS IN DETAILS FROM SATURDAY INTO MONDAY. DIFFERENCES IN
THE MID LEVEL FLOW BETWEEN THE GFS AND ECMWF BECOME LARGE TOWARD
TUESDAY...WHICH IS NOT UNCOMMON THIS TIME OF YEAR. CONFIDENCE IN THE
FORECAST AFTER MONDAY IS LOWER THAN NORMAL FOR A DAY 7 FORECAST.
A COLD FRONT WILL MOVE FARTHER OFF THE COAST THURSDAY EVENING...
FOLLOWED BY A HIGH PRESSURE FRIDAY AND SATURDAY.
03/00Z OPERATIONAL MODELS CONVERGING ON A TRACK WELL OFF THE COAST
FOR A SECONDARY LOW PRESSURE SATURDAY NIGHT INTO SUNDAY. AS
SUCH...NOT EXPECTING SIGNIFICANT WINTRY WEATHER. HOWEVER...THE PARENT
LOW PRESSURE SHOULD STILL BE WEAKENING ACROSS THE GREAT LAKES AT THIS
TIME...SO STILL HAVE POTENTIAL FOR SOME SNOW SHOWERS ACROSS THE
INTERIOR...EVEN WITH THE OFFSHORE TRACK.
ANOTHER HIGH PRESSURE SHOULD RETURN FOR MONDAY AND MONDAY NIGHT.
LATEST GFS MOS GUIDANCE LOOKED REASONABLE...SO USED IT TO TWEAK
PREVIOUS FORECAST TEMPERATURES.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
TODAY AND TONIGHT...VFR.
THURSDAY...MAINLY VFR BUT WE COULD SEE VERY BRIEF POCKETS OF MVFR
CONDITIONS DURING THE AFTERNOON WITH A NARROW BAND OF SCATTERED
LIGHT RAIN SHOWERS/SPRINKLES. THE BEST CHANCE FOR THIS WILL BE
ACROSS THE INTERIOR. IN ADDITION...SOUTHWEST WIND GUSTS OF 30 TO 35
KNOTS ARE EXPECTED ACROSS THE EASTERN HALF OF THE REGION.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
FRIDAY...VFR.
SATURDAY...VFR MAY DIMINISHING TO MVFR IN SCT LATE DAY SNOW OR RAIN SHOWERS
ALONG THE COAST...BUT THIS IS NOT A HIGH PROBABILITY.
SUNDAY...VFR EXCEPT A PERIOD OF MVFR OR IFR CONDITIONS IN SCT SNOW
SHOWERS TOWARD THE COAST...ESPECIALLY AT NIGHT. NW WIND GUSTS TO 30
KTS DEVELOP BY SUNDAY NIGHT ACROSS THE CAPE AND ISLANDS.
&&
.MARINE...
TODAY...RIDGE OF HIGH PRESSURE NOSING IN WILL KEEP SOUTHWEST WINDS
IN THE 10 TO 15 KNOT RANGE. HOWEVER...WILL CONTINUE SMALL CRAFT
ADVISORY FOR OUR SOUTHERN OUTER-WATERS FOR LEFTOVER 3 TO 5 FOOT
SEAS.
TONIGHT...SOUTHWEST WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT WITH
DEVELOPING LOW LEVEL JET. WINDS SHOULD BE BLOWING AT 15 TO 20 KNOTS
WITH GUSTS TO 25 KNOTS ACROSS OUR SOUTHERN WATERS BY DAYBREAK
WEDNESDAY. TWEAKED TIMING OF SMALL CRAFT ADVISORY FOR SOME OF THE
SOUTH COASTAL WATERS TO COINCIDE WITH BUILDING SEAS AFTER MIDNIGHT.
THURSDAY...STRONG LOW LEVEL JET OUT AHEAD OF A COLD FRONT WILL YIELD
THE POTENTIAL FOR MARGINAL SOUTHWEST 35 KNOT WIND GUSTS ACROSS OUR
SOUTHERN WATERS. WE ONLY NEED 50 PERCENT CONFIDENCE FOR A
WATCH...SO HAVE GONE AHEAD AND ISSUED A GALE WATCH FOR THIS REGION.
ACROSS OUR NORTHERN OUTER-WATERS...BOSTON HARBOR AND NARRAGANSETT BAY
EXPECT STRONG SMALL CRAFT ADVISORY CONDITIONS...AND HAVE ISSUED
HEADLINES FOR THAT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
FRIDAY...SMALL CRAFT ADVISORY CONDITIONS CONTINUE...ESPECIALLY ACROSS
THE OUTER COASTAL WATERS...WITH WINDS AND SEAS DECREASING GRADUALLY.
SATURDAY...RELATIVELY LIGHT WINDS AND SEAS EXPECTED.
SUNDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY AT NIGHT...WITH
POSSIBLE GALE FORCE GUSTS ACROSS THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR ANZ231>235-237-254-255.
SMALL CRAFT ADVISORY FROM 4 AM TO 9 AM EST THURSDAY FOR ANZ233-
235-237.
SMALL CRAFT ADVISORY FROM 9 AM TO 5 PM EST THURSDAY FOR ANZ230-
236.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
THURSDAY FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 9 AM EST THURSDAY FOR ANZ254-255.
&&Hazardous weather outlook, Dec 3, 4:50 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EST WED DEC 3 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-041000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 450 AM EST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-254-255-041000- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 450 AM EST WED DEC 3 2008 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...EXCEPT BOSTON HARBOR...NARRAGANSETT BAY AND THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A PERIOD OF NORTHWEST GALE FORCE WINDS IS POSSIBLE LATE SUNDAY INTO MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-250-041000- BOSTON HARBOR-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 450 AM EST WED DEC 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR...NARRAGANSETT BAY AND THE OUTER COASTAL WATERS FROM THE MERRIMACK RIVER TO PROVINCETOWN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY OF GALE FORCE SOUTHWEST WIND GUSTS THURSDAY AFTERNOON AND EVENING. A PERIOD OF NORTHWEST GALE FORCE WINDS IS POSSIBLE LATE SUNDAY INTO MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 3:02 AM EST | Gale Watch | BOX | 13 hr | |
| Dec 3, 3:02 AM EST | Small Craft Advisory | BOX | 42 hr |
Nearby
Gale Warnings in Massachusetts, 2008Every gale warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.